Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 53, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 25, 2011, 4:20 PM MST for Mohave County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2011, 4:20 PM MST (23:20 UTC)
- Expired
- Jul 25, 2011, 6:15 PM MST
- In force
- 115 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 139 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
608
WGUS55 KVEF 252320
FFWVEF
AZC015-260115-
/O.NEW.KVEF.FF.W.0053.110725T2320Z-110726T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
420 PM MST MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 615 PM MST.
* AT 405 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 8 MILES SOUTH OF DIAMOND M
RANCH...OR 36 MILES NORTHEAST OF WIKIEUP. THE STORM PRODUCING
VERY HEAVY RAIN WAS SLOWLY MOVING TO THE NORTHWEST.
* LOCATIONS IMPACTED INCLUDE...DIAMOND M RANCH AND INTERSTATE 40
FROM EAST OF KINGMAN NEAR MILE MARKER 80...EAST TO THE
MOHAVE/COCONINO COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3503 11345 3534 11365 3545 11357 3549 11341
3547 11333 3545 11332 3505 11332
$$
JENSEN2 follow-up statements
029
WGUS75 KVEF 260016
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
516 PM MST MON JUL 25 2011
AZC015-260115-
/O.CON.KVEF.FF.W.0053.000000T0000Z-110726T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
516 PM MST MON JUL 25 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 503 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED 9 MILES WEST OF DIAMOND M RANCH...OR 29 MILES EAST OF
KINGMAN. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS MOVING SLOWLY TO
THE WEST.
A REMOTE RAIN GAGE LOCATED IN THE UPPER WILLOW CREEK DRAINAGE
REPORTED THAT 0.83 INCHES OF RAIN HAD FALLEN IN THE PAST 45
MINUTES...ENDING AT 515 PM MST.
LOCATIONS IMPACTED INCLUDE...DIAMOND M RANCH AND INTERSTATE 40
FROM EAST OF KINGMAN NEAR MILE MARKER 80...EAST TO THE
MOHAVE/COCONINO COUNTY LINE..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3503 11345 3534 11365 3545 11357 3549 11341
3547 11333 3545 11332 3505 11332
$$
JENSEN597
WGUS75 KVEF 260110
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
610 PM MST MON JUL 25 2011
AZC015-260117-
/O.EXP.KVEF.FF.W.0053.000000T0000Z-110726T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
610 PM MST MON JUL 25 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MST FOR CENTRAL
MOHAVE COUNTY...
THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND ALTHOUGH LIGHT RAIN IS
STILL POSSIBLE INTO THE EVENING...HEAVY RAINFALL IS NO LONGER
EXPECTED. THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AS
OF 615 PM MST.
HOWEVER...PERSONS TRAVELING IN EAST CENTRAL MOHAVE COUNTY...ALONG
INTERSTATE 40 AND IN THE BIG SANDY WASH AREA SHOULD BE AWARE THAT
PONDING OF WATER ON THE HIGHWAY MAY BE ENCOUNTERED. IN ADDITION
FLOWING WATER IN NORMALLY DRY WASHES AND LOW LYING AREAS MAY OCCUR
FOR SEVERAL HOURS. BE ESPECIALLY CAUTIOUS AFTER SUNSET AS WATER IS
ESPECIALLY HARD TO SEE AT NIGHT.
LAT...LON 3503 11345 3534 11365 3545 11357 3549 11341
3547 11333 3545 11332 3505 11332
$$
JENSENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:28 PM MST, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 25, 2:28 PM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 228 PM PDT MON JUL 25 2011 .SYNOPSIS...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT AS MONSOON MOISTURE REMAINS IN PLACE. DRIER AIR WILL PUSH IN FROM THE WEST TOMORROW...LIMITING THUNDERSTORM CHANCES TO AREAS NEAR AND EAST OF LAS VEGAS TOMORROW AND MOHAVE COUNTY WEDNESDAY. MOISTURE WILL BEGIN TO PUSH BACK IN AS EARLY AS THURSDAY...WITH THUNDERSTORM CHANCES SPREADING AREAWIDE BY SATURDAY. HIGH TEMPERATURES WILL BE NEAR NORMAL THROUGH THE WEEK. && .SHORT TERM...SATELLITE LOOP SHOWED CLOUDS FILLING IN OVER ALL BUT ESMERALDA AND THE NORTHWEST THIRD OF INYO COUNTY. ISOLATED SHOWERS AND THUNDERSTORMS WERE DEVELOPING SOUTH OF AN ARC ROUGHLY FROM FORT IRWIN THROUGH THE SOUTHERN END OF THE NEVADA NATIONAL SECURITY SITE TO ALAMO. MOST OF THESE SHOULD DIE WITH THE LOSS OF DAYTIME HEATING...ALTHOUGH STORMS OVER MOHAVE COUNTY COULD GO ALL NIGHT THANKS TO THE MESOSCALE CONVECTIVE VORTEX NEAR THE MARICOPA/LA PAZ/YUMA TRIPLE POINT. MODELS SUGGEST THAT DRIER AIR SHOULD ALREADY BE INVADING THE NORTHWEST EXTREMES OF OUR CWA...WHICH IS BORNE OUT BY THE LACK OF CLOUDINESS NOTED ABOVE AS WELL AS WATER VAPOR LOOP...WHICH SHOWS MOIST AIR NO LONGER MAKING NORTHWESTWARD PROGRESS IN THIS AREA AS THE BATTLE SLOWLY TIPS IN FAVOR OF THE DRIER SOUTHWEST FLOW. THIS SHOULD SCOUR THE MOISTURE OUT OF THE WESTERN HALF OR SO OF THE CWA TOMORROW...AND LIMIT IT TO MOHAVE COUNTY WEDNESDAY. HOWEVER...RECENT TRENDS SUGGEST THAT THE DRY PERIOD COULD BE MUCH SHORTER THAN PREVIOUSLY THOUGHT...WITH MOISTURE POSSIBLY SLOSHING BACK TO THE NORTHWEST AS EARLY AS THURSDAY. INCREASED POPS A LITTLE BIT THEN...BUT WOULD PREFER TO WAIT ANOTHER DAY TO SEE IF THE TREND CONTINUES BEFORE JUMPING ON IT. .LONG TERM...FRIDAY THROUGH MONDAY...MODELS ARE FORECASTING A FAIRLY MOIST ENVIRONMENT ACROSS MUCH OF THE CWA NEXT WEEKEND AS A SOUTHEAST UPPER LEVEL FLOW PATTERN CONTINUES TO PRIME THE ATMOSPHERE. AT LEAST ISOLATED...IF NOT SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE EACH DAY BUT MORE WIDESPREAD COVERAGE WILL DEPEND ON SOME TYPE OF TRIGGER OTHER THAN TOPOGRAPHY/DAYTIME HEATING TO PROVIDE A LIFTING MECHANISM. WINDS OVERALL FOR LATE IN THE WEEK INTO EARLY THE FOLLOWING WEEK ARE EXPECTED TO BE SOUTHERLY AND AT TIMES GUSTY DURING THE AFTERNOON HOURS. TEMPERATURES TO REMAIN HOT BUT WILL LIKELY STAY BELOW NORMAL DUE TO THE ABUNDANT MOISTURE. && .AVIATION...FOR MCCARRAN...SOUTH TO SOUTHWEST WINDS 8-14 KTS WITH GUSTS FROM 20-25KTS AND SCT-BKN CLOUD COVER AOA 10K-14K FEET THROUGH THIS EVENING. WINDS COULD BECOME ERRATIC AND GUSTY IF THUNDERSTORM OUTFLOW BOUNDARIES ARE ABLE TO MAKE IT INTO THE VALLEY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE IN THE MOUNTAINS AROUND THE VALLEY THROUGH THIS EVENING...BUT IT LOOKS TOO STABLE OVERALL AT THIS TIME FOR ANY THUNDER IN THE VALLEY. SHRA AND TSRA ARE EXPECTED IN THE PEACH SPRINGS AND MORMON MESA APPROACH CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTHERLY WINDS WITH GUSTS OF 20-25 KTS ARE EXPECTED TO CONTINUE WITH SCT-BKN CLOUDS AOA 10K-14K FEET THROUGH THIS EVENING. THUNDERSTORMS COULD IMPACT MOHAVE...SOUTHERN AND NORTHEAST CLARK... EASTERN LINCOLN AND SOUTHEASTERN SAN BERNARDINO COUNTIES BRINGING THE POTENTIAL FOR GUSTY AND ERRATIC WINDS ALONG WITH REDUCED CIGS AND VSBY IN AND NEAR THUNDERSTORM ACTIVITY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 25, 4:08 AM MST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 408 AM PDT MON JUL 25 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-260700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 408 AM PDT MON JUL 25 2011 /408 AM MST MON JUL 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE WILL BRING CONSIDERABLE CLOUD COVER AND SOME LIGHT SHOWERS TO THE AREA TODAY. THE AIR MASS IS SOMEWHAT STABLE HOWEVER AND THUNDERSTORM ACTIVITY WILL BE LIMITED WITH JUST A SLIGHT CHANCE OF STORMS GENERALLY EAST OF LAS VEGAS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY AIR WILL BEGIN TO MOVE IN FROM THE WEST TUESDAY BUT THE EASTERN PORTIONS OF THE AREA WILL STILL HAVE A CHANCE OF THUNDERSTORMS. AS THE DRY AIR PUSHES EAST...THUNDERSTORMS CHANCES WILL BE LIMITED TO EASTERN MOHAVE COUNTY WEDNESDAY WITH NO STORMS EXPECTED ON THURSDAY. MOISTURE WILL BEGIN TO RETURN OVER THE WEEKEND AS SOUTHEAST FLOW REDEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.